+
Chapter 22: ACE Inhibitors and Angiotensin Receptor Blockers Test Bank

Chapter 22: ACE Inhibitors and Angiotensin Receptor Blockers Test Bank

Rating:
Rating
(0)
Author: brecht 2017
Description:

Click link for more description

http://homework.plus/chapter-22-ace-inhibitors-and-angiotensin-receptor-blockers-test-bank/

Chapter 22: ACE Inhibitors and Angiotensin Receptor Blockers
Test Bank
MULTIPLE CHOICE
1.   An African-American patient is taking captopril (Capoten) 25 mg twice daily. When performing a physical examination, the primary care nurse practitioner (NP) learns that the patient continues to have blood pressure readings of 135/90 mm Hg. The NP should:
a.

increase the captopril dose to 50 mg twice daily.

b.

add a thiazide diuretic to this patient’s regimen.

c.

change the drug to losartan (Cozaar) 50 mg once daily.

d.

recommend a low-sodium diet in addition to the medication.

2.   A patient with a previous history of myocardial infarction (MI) who takes nitroglycerin for angina develops hypertension. The primary care NP is considering ordering an ACE inhibitor. Preliminary laboratory tests reveal decreased renal function. The NP should:
a.

begin therapy with a low-dose ACE inhibitor.

b.

choose an ARB instead.

c.

add a low-dose thiazide diuretic to the drug regimen.

d.

order a renal perfusion study before starting treatment.

3.   A patient who has type 2 diabetes is seen by a primary care NP for a physical examination. The NP notes a blood pressure of 140/95 mm Hg on three occasions. A urinalysis reveals macroalbuminuria. The patient’s serum creatinine is 1.9 mg/dL. Adhering to evidence-based practice, the NP should prescribe:
a.

losartan (Cozaar).

b.

captopril (Capoten).

c.

enalapril maleate (Vasotec).

d.

fosinopril sodium (Monopril).

4.   A patient who is taking an ACE inhibitor sees the primary care NP for a follow-up visit. The patient reports having a persistent cough. The NP should:
a.

consider changing the medication to an ARB.

b.

order a bronchodilator to counter the bronchospasm caused by this drug.

c.

ask whether the patient has had any associated facial swelling with this cough.

d.

reassure the patient that tolerance to this adverse effect will develop over time.

5.   A patient who takes an ACE inhibitor and a thiazide diuretic for hypertension will begin taking spironolactone. The primary care NP should counsel this patient to:
a.

avoid foods that are high in potassium.

b.

use a salt substitute when seasoning foods.

c.

discuss changing the ACE inhibitor to an ARB with the cardiologist.

d.

avoid taking antacids containing magnesium while taking these drugs.


(more)
See More
Try a College Course Free

Sophia’s self-paced online courses are a great way to save time and money as you earn credits eligible for transfer to over 2,000 colleges and universities.*

Begin Free Trial
No credit card required

25 Sophia partners guarantee credit transfer.

221 Institutions have accepted or given pre-approval for credit transfer.

* The American Council on Education's College Credit Recommendation Service (ACE Credit®) has evaluated and recommended college credit for 19 of Sophia’s online courses. More than 2,000 colleges and universities consider ACE CREDIT recommendations in determining the applicability to their course and degree programs.

Tutorial